Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 326, NWS Tallahassee, FL

July 22, 2015Dale County, Henry County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 22, 2015, 1:57 PM CDT for Dale County, Henry County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2015, 1:57 PM CDT (18:57 UTC)
Expired
Jul 22, 2015, 2:45 PM CDT
In force
48 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Dale County, AL, Henry County, AL

The radar

The Ft Rucker radar (KEOX), 7 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 827 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
827 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

398 
WUUS52 KTAE 221857
SVRTAE
ALC045-067-221945-
/O.NEW.KTAE.SV.W.0326.150722T1857Z-150722T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
157 PM CDT WED JUL 22 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DALE COUNTY IN SOUTHEASTERN ALABAMA...
  SOUTHWESTERN HENRY COUNTY IN SOUTHEASTERN ALABAMA...

* UNTIL 245 PM CDT

* AT 156 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF BLUE SPRINGS STATE
  PARK...OR 13 MILES SOUTHEAST OF CLIO...AND MOVING SOUTHEAST AT 10
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  HEADLAND...MIDLAND CITY...NEWVILLE...CAPPS...DANCEY...BROWNS
  CROSSROADS...SKIPPERVILLE...BELLS CROSSROADS...ROBERTS
  CROSSROADS...PHILLIPS CROSSROADS...MABSON...ARGUTA...BEAMON...
  KIRKLAND CROSSROADS...BAREFIELD CROSSROADS...BLACKWOOD...DYKES
  CROSSROADS...SYLVAN GROVE...CLOPTON AND ECHO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3162 8542 3143 8522 3132 8549 3162 8569
TIME...MOT...LOC 1856Z 328DEG 8KT 3156 8548 

$$

15-HARRIGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 9:15 AM CDT, 4 hours 42 minutes earlier.

Area forecast discussion, Jul 22, 9:15 AM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1015 AM EDT WED JUL 22 2015

.Near Term [Through Today]...

Upper-level flow across the local area will remain zonal this
afternoon, with no synoptic scale forcing for ascent. At the
surface, a 12z subjective analysis places as quasi-stationary
front essentially west to east from Arkansas through the Mid-
Atlantic. Further south, a weak surface trough extends southwest
through central SC and central GA.

Steering flow this afternoon is forecast to be mostly westward,
possibly with a bit of a southwest component. PWATs sampled from
this morning's sounding and derived from satellites suggest near
seasonal moisture levels. All this would favor near normal
seabreeze convection associated with a blend of regime 4 and 5.
Thus, expect much of this afternoon's convection to be confined to
north Florida, spreading inland and reaching the southern tier of
our GA and AL counties by this evening. Additionally, the
aforementioned trough to our north will likely be a focus for
convection in that area as well. Outflow from storms to our north
may generate late afternoon storms dropping south through GA and
AL, eventually interacting with outflow from earlier seabreeze
storms. SBCAPE and dTheta-E forecasts would suggest the strongest
storms be confined over north Florida, especially the eastern Big
Bend and Suwannee Valley.

In addition to the potential for thunderstorms, highs in the
middle to upper 90s and heat indices, on average, around 110 will
plague the region once again. Take necessary precautions if
working, or spending much time, outdoors.

&&

.Aviation...
[Through 12Z Thursday]...

VFR will prevail outside of storms today. The highest confidence
for thunderstorms will be at DHN, TLH, and VLD. Patchy MVFR fog
will be around tonight, but confidence regarding terminal impacts
remains too low to include in the TAF.

&&

.Prev Discussion [459 AM EDT]...

.Short Term [Tonight Through Friday]...

In the upper levels, there is a ridge centered over the Southern
Great Plains and a trough extending down the east coast. This
pattern intensifies on Friday. At the sfc, low pressure will
linger near the Carolinas with a stationary boundary over the
region. As a result, rain chances will be high for both days
(around 50 to 60 POPs). Showers and thunderstorms will be more
numerous in the afternoon/evening hours and more isolated
otherwise. Highs will be in the low to mid 90s. It will be humid
with heat indices in the 104 to 108 degree range. It will likely
be just under heat advisory criteria.

.Long Term [Friday Night Through Wednesday]...

In the upper levels, a high height center will be centered over
TX and a low height center will be forming over FL. At the sfc,
low pressure over the region will begin to move out on Sunday. As
a result, rain chances will begin to decrease to more typical
summertime levels. However, on Saturday showers and thunderstorms
are likely particularly in the afternoon/evening hours. Afternoon
highs will be in the low 90s. Humidity will be high on Saturday,
so heat indices in the afternoon hours will be in the 102 to 108
degree range. For the rest of the week, heat indices are expected
to be around 100 degrees.

.Marine...

Winds will be moderate and westerly for the next few days.
Seas of 2 to 3 feet likely, possibly up to 4 feet on Friday. An
unsettled weather pattern will be in place for the next week,
bringing increased chances for rain and thunderstorms.

.Fire Weather...

Hazardous fire weather conditions are not expected this week with
high relative humidity and scattered to numerous storms each day.

.Hydrology...

An active pattern will remain in place for the area through the
weekend with rainfall totals over the next 5 days of 1.5-2.5".
Since our area rivers are at normal or even low flow levels, this
is not expected to cause any widespread flooding. However,
depending on how storms develop, there may be enhanced chances for
localized flooding, particularly in the Florida Big Bend where
we've already seen several days with higher rainfall totals over
the past week.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   98  77  94  78  93 /  50  30  50  30  60
Panama City   90  80  90  80  89 /  40  30  50  30  50
Dothan        96  76  94  76  94 /  50  40  50  40  50
Albany        97  77  94  75  93 /  50  40  50  40  50
Valdosta      98  77  95  77  93 /  50  30  50  40  60
Cross City    93  78  92  78  91 /  50  30  50  40  60
Apalachicola  92  81  90  79  90 /  30  30  40  30  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY until 7 PM EDT /6 PM CDT/ this evening FOR Calhoun-
     Central Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-
     Coastal Gulf-Coastal Jefferson-Coastal Taylor-Coastal
     Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-Inland
     Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
     Wakulla-Jackson-Lafayette-Leon-Liberty-Madison-North Walton-
     South Walton-Washington.

GA...HEAT ADVISORY until 7 PM EDT this evening FOR Baker-Ben Hill-
     Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
     Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
     Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.

AL...HEAT ADVISORY until 6 PM CDT this evening FOR Coffee-Dale-Geneva-
     Henry-Houston.

GM...NONE.
&&

NEAR TERM...HARRIGAN
SHORT TERM...MCDERMOTT
LONG TERM...MCDERMOTT
AVIATION...HARRIGAN
MARINE...MCDERMOTT
FIRE WEATHER...LAMERS
HYDROLOGY...MOORE

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 2:15 AM CDTHeat AdvisoryTAECoffee, Dale, Geneva, Henry, Houston16 hr
Jul 22, 3:07 PM CDTSevere Thunderstorm WarningTAEDale, Henry23 min
Jul 22, 4:07 PM CDTSevere Thunderstorm WarningTAEHouston38 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.